Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Eigenvalue completions by affine varieties

Authors: Joachim Rosenthal and Xiaochang Wang
Journal: Proc. Amer. Math. Soc. 128 (2000), 643-646
MSC (2000): Primary 15A18; Secondary 93B60
Published electronically: October 25, 1999
MathSciNet review: 1709764
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we provide new necessary and sufficient conditions for a general class of eigenvalue completion problems.

References [Enhancements On Off] (What's this?)

  • [Bor91] A. Borel, Linear algebraic groups, second enlarged edition, Graduate Texts in Mathematics, vol. 126, Springer-Verlag, New York, 1991. MR 92d:20001
  • [Byr89] C. I. Byrnes, Pole assignment by output feedback, Three Decades of Mathematical System Theory (H. Nijmeijer and J. M. Schumacher, eds.), Lect Notes in Control and Information Sciences # 135, Springer Verlag, 1989, pp. 31-78. MR 90k:93001
  • [GKS95] I. Gohberg, M. A. Kaashoek, and F. van Schagen, Partially specified matrices and operators: Classification, completion, applications, Birkhäuser, Boston-Basel-Berlin, 1995. MR 97i:47002
  • [HRW97] W. Helton, J. Rosenthal, and X. Wang, Matrix extensions and eigenvalue completions, the generic case, Trans. Amer. Math. Soc. 349 (1997 no. 8, 3401-3408.) MR 97m:15010
  • [RW97] J. Rosenthal and X. Wang, Inverse eigenvalue problems for multivariabl linear systems, Systems and Control in the Twenty-First Century (Boston-Basel-Berlin) (C. I. Byrnes, B. N. Datta, D. Gilliam, and C. F. Martin, eds.), Birkäuser, Boston-Basel-Berlin, 1997, pp. 289-311. MR 97k:93027

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 15A18, 93B60

Retrieve articles in all journals with MSC (2000): 15A18, 93B60

Additional Information

Joachim Rosenthal
Affiliation: Department of Mathematics, University of Notre Dame, Notre Dame, Indiana 46556-5683

Xiaochang Wang
Affiliation: Department of Mathematics, Texas Tech University, Lubbock, Texas 79409-2013

Keywords: Eigenvalue completions, pole placement problems, dominant morphism theorem, inverse eigenvalue problems
Received by editor(s): March 4, 1997
Received by editor(s) in revised form: April 2, 1998
Published electronically: October 25, 1999
Additional Notes: The first author was supported in part by NSF grant DMS-9400965.
The second author was supported in part by NSF grant DMS-9500594.
Communicated by: John A. Burns
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society